MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC 6F RADIOLOGY BASIC TRAY TL (135CM NITINOL GUIDEWIRE); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC 6F RADIOLOGY BASIC TRAY TL (135CM NITINOL GUIDEWIRE); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Fluid/Blood Leak (1250); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported device presents damage to its catheter segment at 40 cm.The device was not used in the patient, the event occurred in the installation process, for which another catheter of the same reference had to be opened, without problems.Additional information received 02 nov 2022: was the deviation identified when opening the package? the product is verified defective at the moment of opening the packaging visually.Was the catheter infused with saline prior to detection? no, as this was visually verified before use.
 
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of reft2033 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported device presents damage to its catheter segment at 40 cm.The device was not used in the patient, the event occurred in the installation process, for which another catheter of the same reference had to be opened, without problems.Additional information received 02.Nov.2022: it was reported by the customer the product damage was visually verified at the moment of opening the package, before use on the patient.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged catheter was confirmed; however, the exact root cause was not identified.The product returned for evaluation was one 6fr t/l powerpicc catheter.The sample was received in its original packaging.The catheter appeared free of use residues.Catheter damage was observed between the 39cm and 42cm depth markings, including a diagonally aligned split at the 40cm depth marking.Microscopic inspection of the split site revealed a fracture that exhibited severe material flow and discoloration.Coarse striations were observed at the split site and in the vicinity.Abundant superficial splits with discoloration and material flow were observed.The catheter split and nearby superficial scoring marks and material flow were consistent with damage caused by contact between the catheter and a heated metal surface.The lack of apparent use residues suggested that damage may have occurred during device assembly and packaging.Photographs have been forwarded to the manufacturing site for further evaluation.Based on evaluation completed by the manufacturing site, the observed catheter damage may potentially have occurred during device manufacture; however, an exact root cause could not be identified.Consequently this complaint is confirmed as 'cause unknown' at this time.

Brand Name
POWERPICC 6F RADIOLOGY BASIC TRAY TL (135CM NITINOL GUIDEWIRE)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key15756955
Report Number3006260740-2022-04462
Device Sequence Number15012507
Product Code LJS
UDI-Device Identifier00801741028304
UDI-Public(01)00801741028304
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K053501
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberN/A
Device Catalogue Number3386335
Device Lot NumberREFT2033
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/20/2022
Supplement Date Received by Manufacturer02/16/2023
Initial Report FDA Received Date11/08/2022
Supplement Report FDA Received Date02/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown